Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diabetic patient, sugar under control. Liver profiles high. Can continue same medication, drinks, smoking?

I am diabetic patient since 20 days Dr suggested me to Tontact T G (night After meals) and Glimisave M1 twice before meals my suger is normal now and Dr suggested to reduce Glimisave M1 oncein a day. My GTT was 158 now it is 43. But my liver profiles are very high like 450,470,400 and my lipid profile HDL is 36. I use to Drink and smoke but now am reducing. I am going to walk in the morning at least 5 km. Shall I continue the same tablet? cat i drink 2 pegs whisky daily? can i smoke at least 5-6 cigarates? Thanks BL K
Asked On : Thu, 1 Nov 2012
Answers:  3 Views:  60
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Thanks for writing your query to us.
Its good thing that you have started walking. Both smoking & drinking are not good for your health since your a diabetic as they are risk factor for heart disease.
Smoking can increase chances of heart attack, Alcohol can decrease your sugar levels suddenly, so you should stay away from it especially when you liver enzymes are high.
I would advised you that you gradually taper off your smoking & drinking. Continue walking & taking your medicine regularly.
Wish you good health.
Answered: Fri, 2 Nov 2012
I find this answer helpful
General & Family Physician Dr. Sourav Chakraborty's  Response
Hello kamalbu , I am Dr Sourav Chakraborty and i will be helping you with your query. First of all a big ' NO ' to your request of whether you can smoke 5 to 6 cigarettes , you should not smoke it does nothing but harm and regarding alcohol well you have been diagnosed with diabetes recently and taking metformin as one of your medication , also currently your liver enzymes are high so i think you should not drink alcohol but you can consume later with proper precaution . You really need to maintain a strict discipline. Metformin is notoriously known to cause lactic acidosis which cause fatigue , muscle cramps and rarely keto acidosis and on top that you drink it just aggravate the risk of keto acidosis. Your medications look fine and you should continue your medication and visit your physician regularly as need be. Till now you are maintaing your self very well and i would expect you to do the same . Hope i have been able to help you . Take care .
Answered: Thu, 1 Nov 2012
I find this answer helpful
Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM
You are newly detected diabetic,dyslipidemia,Smoking and Alcohol dependence.
It is good you have started taking treatment and regular walking 5 km daily.
These all are major risk factors for Cardiovasular diseases,so please quit smoking and alcohol use.
Your lipid profile is grossly abnormal so take care of diet and by chance if you are over weight reduce weight.
Once your blood sugar comes to lower level you have to adjust dose of antidiabetic drugs for which you have to visit your Physician.
Once again I would advise you please do not smoke and drink if you find difficult take professional help for quitting as bot are addictive.
Take care
Good luck to you.
Answered: Thu, 1 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor